Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 101, NWS Blacksburg, VA

June 19, 2014Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2014, 6:29 PM EDT for Buckingham County, Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 6:29 PM EDT (22:29 UTC)
Expired
Jun 19, 2014, 7:30 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 157 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:30 PM EDTHAIL 1New Canton, VANICKEL TO QUARTER SIZE HAIL. WIND BENDING TREES. TIME FROM RADAR.
Jun 19, 6:43 PM EDTTSTM WND DMG2 Wnw Centenary, VA27 LARGE OAK TREES DESTROYED. TIME FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:28 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS51 KRNK 192229
SVRRNK
VAC029-192330-
/O.NEW.KRNK.SV.W.0101.140619T2229Z-140619T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 730 PM EDT

* AT 623 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHUYLER...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BUCKINGHAM...
  DILLWYN...
  WINGINA...
  GOLD HILL...
  AND CENTENARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3764 7825 3736 7845 3764 7878 3763 7872
      3767 7872 3768 7869 3770 7869 3768 7866
      3769 7864 3772 7865 3776 7861 3776 7850
      3780 7849 3775 7845 3769 7824
TIME...MOT...LOC 2223Z 318DEG 24KT 3779 7862 

HAIL...1.00IN
WIND...60MPH

$$

16
4 follow-up statements
781 
WWUS51 KRNK 192244
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT THU JUN 19 2014

VAC029-192330-
/O.CON.KRNK.SV.W.0101.000000T0000Z-140619T2330Z/
BUCKINGHAM VA-
644 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
BUCKINGHAM COUNTY...

AT 642 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTENARY...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
WINGINA...
GOLD HILL...
AND CENTENARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3764 7825 3736 7845 3764 7878 3763 7872
      3767 7872 3768 7869 3770 7869 3768 7866
      3769 7864 3772 7865 3776 7861 3776 7850
      3780 7849 3775 7845 3769 7824
TIME...MOT...LOC 2242Z 321DEG 24KT 3770 7855 

HAIL...1.00IN
WIND...60MPH

$$

16
113 
WWUS51 KRNK 192257
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT THU JUN 19 2014

VAC029-192330-
/O.CON.KRNK.SV.W.0101.000000T0000Z-140619T2330Z/
BUCKINGHAM VA-
657 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
BUCKINGHAM COUNTY...

AT 657 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTENARY...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
CENTENARY...
GOLD HILL...
AND NEW CANTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3764 7825 3736 7845 3768 7870 3768 7869
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7845
      3769 7824
TIME...MOT...LOC 2257Z 325DEG 16KT 3765 7851 

HAIL...1.00IN
WIND...60MPH

$$

16
224 
WWUS51 KRNK 192311
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT THU JUN 19 2014

VAC029-192330-
/O.CON.KRNK.SV.W.0101.000000T0000Z-140619T2330Z/
BUCKINGHAM VA-
711 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
EASTERN BUCKINGHAM COUNTY...

AT 711 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUMBERLAND...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DILLWYN...
CENTENARY...
GOLD HILL...
AND NEW CANTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3742 7841 3764 7858 3776 7857 3776 7850
      3780 7849 3775 7845 3769 7824 3764 7825
TIME...MOT...LOC 2311Z 324DEG 30KT 3753 7834 

HAIL...1.00IN
WIND...60MPH

$$

16
000 
WWUS51 KRNK 192327
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT THU JUN 19 2014

VAC029-192336-
/O.EXP.KRNK.SV.W.0101.000000T0000Z-140619T2330Z/
BUCKINGHAM VA-
727 PM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
EASTERN BUCKINGHAM COUNTY WILL EXPIRE AT 730 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHWEST VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3742 7841 3764 7858 3776 7857 3776 7850
      3780 7849 3775 7845 3769 7824 3764 7825
TIME...MOT...LOC 2323Z 318DEG 24KT 3753 7834 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:45 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 19, 3:45 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT THU JUN 19 2014

.SYNOPSIS...
A WEAK COLD FRONT ACROSS THE OHIO VALLEY WILL DRIFT SOUTH INTO THE
AREA THIS EVENING BEFORE STALLING ACROSS THE MID ATLANTIC REGION
TONIGHT. UPPER DISTURBANCES RIDING ALONG THE FRONT WILL RESULT IN
PERIODS OF SHOWERS AND STORMS AS THE BOUNDARY MEANDERS OVER THE
AREA THROUGH THE WEEKEND.
&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM EDT THURSDAY...

CLUSTERS OF STORMS CONTINUE TO FIRE MAINLY OVER THE SOUTH AND EAST
ALONG THE EARLIER OUTFLOW THAT MOVED SE OUT OF THE APPALACHIANS.
IMPRESSIVE INSTABILITY OF 3K J/KG CAPE WILL LIKELY KEEP STORMS
GOING WITH PERHAPS COVERAGE SHIFTING BACK INTO THE SW WHERE BETTER
CONVERGENCE LOOKS TO LINGER INTO THE EVENING...AND OUT EAST AS
VORT TAIL WITH MVC PASSING NRN VA INTERACTS WITH THE CURRENT LEE
TROF. THUS WILL KEEP LIKELY POPS GOING IN THESE SPOTS PRIMARILY
WHERE THE WATCH CONTINUES UNTIL 10 PM. ELSW...ESPCLY FROM THE NEW
RIVER/ROA VALLEYS AND POINTS NORTH...EXPECT ONLY RENEWED SCATTERED
COVERAGE WHERE HAVE BEEN WORKED OVER OR CONTINUE TO BE LIMITED BY
LOW LEVEL WEST WINDS.

WEAK SURFACE COOL FRONT TO THE NORTH WORKS SOUTH INTO THE REGION
OVERNIGHT AND THEN STALLS OVER THE SW BY MORNING. GUIDANCE SHOWING
A BREAK IN COVERAGE BY MIDNIGHT AS THE WAVE TO THE NE EXITS BUT
EXPECT SOME LINGERING COVERAGE SW THIRD GIVEN THE FRONT NEARBY.
DEVELOPING LOW LEVEL NE FLOW ALSO LIKELY TO BRING IN MORE
STABILITY AND PERHAPS LOW CLOUDS TO EASTERN SECTIONS LATE WHERE
CUT POPS TO ISOLATED AFTER MIDNIGHT WITH LINGERING 30ISH SW. LOWS
MAINLY IN THE MID TO UPPER 60S PENDING EARLIER RAINFALL WITH SOME
FOG AROUND.

BOUNDARY REMAINS STALLED OUT FRIDAY MORNING BUT THEN STARTS TO
LIFT BACK NE DURING THE AFTERNOON WITH THE APPROACH OF ANOTHER
WAVE TO THE NW. LATEST MODELS SHOWING A DECENT SWATH OF SHRA/TSRA
WESTERN HALF IN THE AFTERNOON WITH COVERAGE SPREADING EAST DESPITE
LACK OF DEEP INSTABILITY ESPCLY OFF THE NAM. WILL GROUP HIGHER
LIKELY POPS OVER THE WESTERN THIRD WHILE KEEPING CHANCE COVERAGE
BLUE RIDGE EAST WHERE MAY BE IN A WEAK WEDGE SETUP UNTIL LATER IN
THE AFTERNOON. WENT CLOSER TO THE SLIGHTLY COOLER MET MOS TEMPS
FOR HIGHS AS THINK MANY SPOTS WILL HAVE MORE CLOUD COVER TO INIT
THAN SEEN IN RECENT DAYS. HOWEVER STILL 80S MOST LOCATIONS.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 253 PM EDT THURSDAY...

SURFACE HIGH PRESSURE WILL DRIFT OFF THE VIRGINIA COAST FRIDAY
EVENING...MEANWHILE AN UPPER LEVEL RIDGE WILL RETROGRADE WESTWARD
ACROSS THE SOUTHERN MISSISSIPPI VALLEY TO THE TEXAS GULF COAST. THE
MOVEMENT OF THESE RIDGES SHOULD ALLOW FOR A SLOW MOVING MESOSCALE
COMPLEX TO TRACK FROM THE OHIO VALLEY INTO THE COMMON WEALTH OF
VIRGINIA. AT THIS TIME...BULK OF THE STRONG DYNAMICS TRACKS FROM
WEST-CENTRAL VIRGINIA (HIGHLAND COUNTY) AT 06Z SATURDAY CURVING
SOUTHEAST TO NORFOLK VA BY 18Z SATURDAY. THE TRACK OF THIS
DISTURBANCE REMAINS ALONG THE THETA-E BOUNDARY BUT DIFFERS BETWEEN
MODELS. IF THIS DISTURBANCE TRACKS ALONG SAID COURSE...POINTS NORTH
OF THE VA/NC BORDER WILL EXPERIENCE STRONG TO SEVERE STORMS FRIDAY
NIGHT INTO SATURDAY. AREAS SOUTH WILL SEE SCATTERED CONVECTION WITH
STRONGER STORMS NOT MOVING ACROSS THE AREA UNTIL LATE SATURDAY
AFTERNOON. AN OVERNIGHT CROSSING OF THIS STORM FAVORS THE AREA FOR
LESS OF A WIDESPREAD EVENT WITH LOSS OF HEATING...HOWEVER
INSTABILITIES AND DYNAMICS STILL EXISTS FOR A BUSY WEATHER PERIOD.
SPC DOES NOT HAVE THE AREA IN A SLIGHT RISK...BUT THAT COULD CHANCE
IF MODEL TRACK CONTINUES FOLLOWING LATEST TRENDS. ONCE THIS
DISTURBANCE EXITS THE AREA...A SLIGHT COOLER AND DRY AIRMASS WILL
TEMPORARY BUILD OVER THE REGION SATURDAY AFTERNOON AND NIGHT.

SOUTHEAST FLOW INTO THE DISTURBANCE AND ACROSS THE AREA WILL KEEP
TEMPERATURES MUGGY WITH READINGS IN THE M60S TO L70S. DEPENDING ON
THE SPEED OF THE SYSTEM AND AREAL COVERAGE OF SHOWERS...LIKELY TO
SEE HIGHS IN THE L/M 80S POSSIBLY L90S ACROSS NW NC.
&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...

ONCE THE FRIDAY NIGHT/SATURDAY DISTURBANCE TRACKS SOUTHEAST OF THE
AREA...NORTHERLY FLOW AND LESS INSTABILITIES SHOULD LEAD TO A MOSTLY
QUITE DAY SUNDAY. IF THIS DISTURBANCE TRACKS FARTHER NORTH
SATURDAY...AREAS NOT SEEING CONVECTION SATURDAY WILL LIKELY HAVE
PULSE CONVECTION SUNDAY AFTERNOON AND EVENING. CONVECTION
POSSIBILITIES SUNDAY AFTERNOON MAY BE FROM A LINE FROM BLUEFIELD WV
TO WEST JEFFERSON NC SOUTHWEST. THIS LINE MAY BE EXTENDED TO
DANVILLE VA DEPENDING ON THE OUTCOME SATURDAY. SOUTHEASTERLY FLOW
OVERNIGHT SUNDAY MAY KEEP A FEW SHOWERS ONGOING INTO EARLY MONDAY
MORNING. MONDAY WILL BE ANOTHER DAY FOR PULSE STORM WITH THE PRIMARY
FOCUS ACROSS THE MOUNTAINS. TUESDAY COULD BE A MIX OF CONVECTION
FROM PULSE STORMS IN THE EARLY AFTERNOON TRANSITIONING TO PREFRONTAL
CONVECTION IN THE EARLY EVENING THROUGH THE EARLY MORNING HOURS. ON
WEDNESDAY...A COLD FRONT WILL SLIDE ACROSS THE REGION WITH THE BEST
AREAL COVERAGE OF THE STRONGER STORMS BEING ACROSS THE PIEDMONT. THE
COLD FRONT MAY WASHOUT OR STALL WITH THE DEW POINT FRONT HANGING
BACK ACROSS THE OHIO VALLEY. UNDER HEATING...SCATTERED CONVECTION
MAY FIRE AGAIN ACROSS THE AREA THURSDAY ESPECIALLY ALONG AND SOUTH OF
THE VA/NC BORDER.
&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 115 PM EDT THURSDAY...

CLUSTERS OF DEEP CONVECTION CONTINUE TO DEVELOP AND SPILL EAST
ALONG THE KLWB-KLYH CORRIDOR EARLY THIS AFTERNOON WITH ADDED
DEVELOPMENT ONGOING DOWN THE WESTERN SLOPES TO THE WEST OF KMKJ.
EXPECT THIS TO KEEP PERIODS OF MVFR AT KLWB OVER THE NEXT HOUR OR
TWO WITH PERHAPS BRIEF IFR IF A HEAVIER TSRA CROSSES DIRECTLY OVER
THE AIRPORT. SHOULD SEE MOST OF THIS COVERAGE SHIFT SE OF KLWB BY
20Z/4PM. THEN EXPECT STORMS TO FILL IN OUT EAST WITH ONLY WIDELY
SCATTERED CONVECTION LIKELY AROUND KBLF WITH SOME OF THIS
SPREADING EAST TO NEAR KBCB/KROA BEFORE WEAKENING GIVEN THE STRONG
WEST WINDS ATTM. TSRA MAY TEND TO JUMP THE BLUE RIDGE LATER THIS
AFTERNOON WITH INCREASING CHANCES OVER THE PIEDMONT ESPCLY AROUND
KDAN ONCE THE DOWNSLOPE WEAKENS A BIT LATER ON. THUS HAVE
CONTINUED THE TREND OF INCLUDING A PREVAILING PERIOD OF MVFR IN
SHRA/TSRA WHERE ALREADY ONGOING OR APPROACHING AND VCTS ELSW UNTIL
LATE IN THE DAY.

A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON
LINE TONIGHT WHICH WILL INCREASE THE RANGE OF STORMS INTO MORE
SCATTERED AND MULTICELLULAR THIS EVENING ESPCLY SOUTHERN AND
WESTERN SECTIONS. MODELS ARE BRINGING MVFR TO IFR CLOUDS AND FOG
INTO THE FORECAST AREA NORTH OF THE FRONT LATE TONIGHT. BUFKIT
SOUNDINGS SHOWED DRIER AIR COMING IN AT MID AND HIGH LEVELS WHILE
THE NAM LOWERS MOST CIGS TO IFR/MVFR IN LOW LEVEL NE FLOW BY
MORNING. THINK THIS MAY BE OVERDONE GIVEN SLOWNESS OF THE BOUNDARY
BUT A PERIOD OF LOW CIGS POSSIBLE KLWB EAST TO ALONG THE BLUE
RIDGE BY DAYBREAK ON FRIDAY.

BEST LIFT AND MOISTURE LOOKS TO GET PUSHED INTO THE FAR SW
SECTIONS FRIDAY MORNING BEFORE ANOTHER WAVE STARTS TO SHIFT THE
DEEPER MOISTURE EAST DURING THE AFTERNOON. LATEST GUIDANCE
INDICATES THAT INSTABILITY MAY BE MUCH LESS INTO FRIDAY AFTERNOON
WITH ADDED CONVECTION LIKELY FAR WEST AND NOT INCREASING UNTIL THE
EAST. OTRW THE MAIN CONCERN FRIDAY WILL BE WITH HOW FAST
CONDITIONS TURN VFR AS IF MORE FOG/STRATUS DEVELOPS OVERNIGHT THEN
COULD BE LOCKED INTO AT LEAST MVFR OVER THE EAST UNTIL MIDDAY OR
SO.

EXTENDED AVIATION DISCUSSION...

THE FRONT AND DISTURBANCE ALOFT SHOULD PRODUCE BETTER COVERAGE
FRIDAY NIGHT. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL
KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING
SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE
PASSING IMPULSE FROM FRIDAY NIGHT. DEEPER MOISTURE LOOKS TO RETURN
NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING
STORMS ON MONDAY.

AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING...
PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE
MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO
LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE
AFTERNOON CONVECTION REDEVELOPS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH
NEAR TERM...JH
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/JH/PM
Hazardous weather outlook, Jun 19, 3:50 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT THU JUN 19 2014

NCZ004>006-VAZ032>034-043>047-058-059-202000-
STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
350 PM EDT THU JUN 19 2014

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ001>003-018>020-VAZ007-009>020-022>024-035-WVZ042>045-202000-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-
SUMMERS-MONROE-GREENBRIER-
350 PM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO
THIS EVENING. LARGE HAIL ALONG WITH ISOLATED DAMAGING WINDS WILL
BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 5:30 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT THU JUN 19 2014

NCZ019-020-192215-
YADKIN NC-WILKES NC-
530 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 615 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ENON TO 6
  MILES SOUTH OF WINDY GAP...MOVING TO THE SOUTHEAST AT 10 MPH.

* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  EAST BEND...
  HUNTSVILLE...
  LONE HICKORY...
  AND SHACKTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION
FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3606 8088 3606 8099 3605 8103 3609 8105
      3625 8048 3622 8043 3621 8044 3616 8044
      3613 8045 3611 8051 3605 8050
TIME...MOT...LOC 2127Z 312DEG 10KT 3618 8047 3603 8099

16
Local storm report, Jun 19, 5:32 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             2 N REIDSVILLE          36.37N 79.67W
06/19/2014  E0.75 INCH       ROCKINGHAM         NC   PUBLIC

            HAIL COVERED THE GROUND.

&&

HYSELL
Local storm report, Jun 19, 5:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     MORAVIAN FALLS          36.10N 81.18W
06/19/2014                   WILKES             NC   911 CALL CENTER

            MANY LARGE TREES DOWN IN AND AROUND MORAVIAN FALLS.
            SEVERAL ROADS BLOCKED. ALSO NUMEROUS REPORTS OF QUARTER
            SIZE HAIL.

&&

MBS
Local storm report, Jun 19, 6:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             DRY FORK                36.75N 79.42W
06/19/2014  E0.25 INCH       PITTSYLVANIA       VA   PUBLIC

            DIME SIZE HAIL REPORTED VIA FACEBOOK. TIME FROM RADAR.

&&

MBS
Special weather statement, Jun 19, 6:04 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT THU JUN 19 2014

VAZ047-192230-
BUCKINGHAM VA-
604 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 630 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR SCOTTSVILLE...MOVING TO THE
  SOUTHEAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  CENTENARY...
  GOLD HILL...
  BREMO BLUFF...
  AND NEW CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3764 7825 3751 7834 3776 7861 3777 7855
      3776 7850 3780 7849 3776 7847 3773 7837
      3772 7835 3771 7830 3769 7824
TIME...MOT...LOC 2159Z 316DEG 25KT 3782 7848

11
Local storm report, Jun 19, 6:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             2 WSW MOUNTAIN VALLEY   36.77N 79.74W
06/19/2014  E1.00 INCH       HENRY              VA   911 CALL CENTER

            HAIL FELL ON NORTH FORK ROAD.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:23 PM EDTSpecial Weather StatementRNKBedford37 min
Jun 18, 8:33 PM EDTSevere Thunderstorm WarningRNKBedford57 min
Jun 18, 9:07 PM EDTSpecial Weather StatementRNKCity of Lynchburg38 min
Jun 18, 9:29 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell61 min
Jun 19, 11:49 AM EDTSpecial Weather StatementRNKAlleghany, Bath56 min
Jun 19, 12:35 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Covington55 min
Jun 19, 12:59 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig61 min
Jun 19, 1:29 PM EDTSevere Thunderstorm WarningRNKCraig, Giles46 min
Jun 19, 2:01 PM EDTSpecial Weather StatementRNKGrayson44 min
Jun 19, 2:04 PM EDTSpecial Weather StatementRNKCraig41 min
Jun 19, 2:07 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville53 min
Jun 19, 2:18 PM EDTSpecial Weather StatementRNKRoanoke27 min
Jun 19, 2:55 PM EDTSpecial Weather StatementRNKPittsylvania35 min
Jun 19, 2:56 PM EDTSevere Thunderstorm WarningRNKBuckingham64 min
Jun 19, 3:11 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville64 min
Jun 19, 3:14 PM EDTSpecial Weather StatementRNKCarroll31 min
Jun 19, 3:19 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania56 min
Jun 19, 3:25 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford50 min
Jun 19, 3:27 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville63 min
Jun 19, 3:34 PM EDTSpecial Weather StatementRNKWythe56 min
Jun 19, 3:43 PM EDTSpecial Weather StatementRNKHalifax47 min
Jun 19, 3:59 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville61 min
Jun 19, 4:05 PM EDTSevere Thunderstorm WarningRNKHenry55 min
Jun 19, 4:32 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick58 min
Jun 19, 4:52 PM EDTSpecial Weather StatementRNKCity of Galax53 min
Jun 19, 4:55 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville65 min
Jun 19, 6:04 PM EDTSpecial Weather StatementRNKBuckingham26 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.